Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Springfield, MO

May 31, 2018Christian County, Missouri

NWS Springfield, MO issued this special weather statement at May 31, 2018, 8:21 PM CDT for Christian County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 8:21 PM CDT (01:21 UTC)
Expired
May 31, 2018, 9:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Christian County, MO

The radar

The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:00 PM CDTHAIL 1.25Ponce De Leon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2032 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS83 KSGF 010121
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
821 PM CDT THU MAY 31 2018
 
MOZ095-103-010200-
Christian MO-Stone MO-
821 PM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTHERN
STONE COUNTIES UNTIL 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clever, or 10 miles west of Highlandville, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ozark...                          Sparta...
Crane...                          Highlandville...
Hurley...                         Spokane...
Christian Center...               Ponce de Leon...
Chestnutridge...                  Selmore...
Elsey...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 200 AM CDT for
southwestern Missouri.

LAT...LON 3686 9360 3702 9358 3700 9307 3681 9315
      3682 9330 3679 9331
TIME...MOT...LOC 0121Z 275DEG 22KT 3695 9346 

$$

Hatch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 31, 6:08 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 31, 6:08 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 PM CDT Thu May 31 2018

.SHORT TERM...(This evening through Friday)
Issued at 123 PM CDT Thu May 31 2018

A strongly unstable airmass resided over the Missouri Ozarks
region this afternoon. A few boundaries were located across the
area. This boundaries in conjunction with an incoming wave from
Kansas will help to initiate strong to severe storms this
afternoon and evening primarily along and southeast of Interstate
44. All modes of severe weather are possible with this activity
with potential for significant hail up to tennis ball size. The
most intense storms will occur across south central missouri or
southeast of Interstate 44. Most of the storms will move
southeast of the area by 10pm.

Mid level heights rise on Friday with high temps soaring into the
lower 90s at most locations. Heat Indicies will approach the low
100s across western Missouri. No precipitation is expected.

.LONG TERM...(Friday Night through Thursday)
Issued at 123 PM CDT Thu May 31 2018

Attention then turns to Saturday as a mid level shortwave moves
east across Nebraska and Iowa. A complex of storms looks to form
to our northwest Friday night and move southeast toward northern
Missouri by early Saturday morning. Will then need to monitor left
over boundaries as GFS is showing ML capes over 4000j/kg over the
eastern half of the area Saturday afternoon. If storms form they
would likely become severe, forecast trends will need to be
monitored for Saturday afternoon.

Northwest flow pattern will develop through next Tuesday with
generally dry weather until a passing wave brings rain chances
next Wednesday. High temps will remain in the 80s to around 90.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 602 PM CDT Thu May 31 2018

For the 00z TAFS, outflow boundary which has been instigator in
storm development this afternoon and evening was south of JLN/SGF
and not expecting anything at their terminals through the period.
For BBG, storms a bit too close to not at least mention with a
vcts wording, but probably will not keep in for more than the
first two hours of the forecast. Have thrown in some MVFR
conditions between 11z-14z with some light fog developing in
almost calm wind field.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Lindenberg
Hazardous weather outlook, May 31, 2:25 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
225 PM CDT Thu May 31 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
225 PM CDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Strong to severe thunderstorms will develop early this afternoon
across the Interstate 44 corridor and move southeast during the
afternoon and evening hours as a very unstable airmass over the
region interacts with a remnant outflow boundary.

Damaging thunderstorm wind gusts up to 70 mph and hail up to the
size of tennis balls will be the main threats. Isolated tornadoes
are possible along and south of Interstate 44 with the best chance
for a tornado across south central missouri. Cloud to ground
lightning will be likely in all thunderstorms. The overall highest
threat for severe thunderstorms will be southeast of Interstate
44 this afternoon and evening.

Due to the abundant moisture and potential redevelopment of
storms over the same area, localized flash flooding of low lying
areas will be possible, especially across south central missouri.

Heat index values will rise into the mid 90s over portions of
southwest Missouri this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another round of thunderstorms is expected on Saturday, mainly
over the eastern Missouri Ozarks. A few strong to severe storms
will be possible.

Afternoon heat index values will reach near 100 degrees Friday and
Saturday afternoons especially along and west of the Interstate
49 corridor.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed in the next three hours for
  locations along and south of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, May 31, 7:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
704 PM CDT THU MAY 31 2018

MOZ082-092-010045-
Wright MO-Texas MO-
704 PM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES UNTIL 745 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mountain Grove...                 Cabool...
Dawson...                         Norwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 800 PM CDT for south central
and southwestern Missouri.

LAT...LON 3706 9214 3710 9247 3727 9238 3730 9203
      3705 9205 3705 9213
TIME...MOT...LOC 0004Z 273DEG 14KT 3717 9231

Hatch
Special weather statement, May 31, 7:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
716 PM CDT THU MAY 31 2018

MOZ092-096-010100-
Douglas MO-Wright MO-
716 PM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHERN
WRIGHT COUNTIES UNTIL 800 PM CDT...

At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mansfield, or 11 miles northeast of Ava, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Mansfield...                      Norwood...
Drury...                          Vanzant...
Brushyknob...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 800 PM CDT for south central
and southwestern Missouri.

LAT...LON 3699 9265 3714 9267 3708 9225 3706 9224
      3705 9210 3688 9209
TIME...MOT...LOC 0016Z 274DEG 16KT 3707 9252

Hatch
Local storm report, May 31, 8:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             4 SSE AKERS             37.31N 91.54W
05/31/2018  E0.88 INCH       SHANNON            MO   PUBLIC

            NICKEL SIZED HAIL REPORTED BY PUBLIC. TIME
            ESTIMATED BASED ON RADAR.

&&

MA
Local storm report, May 31, 8:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       GAINESVILLE             36.61N 92.43W
05/31/2018  M3.03 INCH       OZARK              MO   TRAINED SPOTTER

            3.03 INCH OF RAIN SO FAR FOR STORM TOTAL.

&&

TEO
Local storm report, May 31, 8:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             GAINESVILLE             36.61N 92.43W
05/31/2018  E1.00 INCH       OZARK              MO   FIRE DEPT/RESCUE

            HEAVY RAIN AND PEA TO QUARTER SIZE REPORTED
            AT THE OZARK COUNTY AMBULANCE BASE IN
            GAINESVILLE MO.

&&

TEO
Special weather statement, May 31, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
821 PM CDT THU MAY 31 2018

MOZ095-103-010200-
Christian MO-Stone MO-
821 PM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTHERN
STONE COUNTIES UNTIL 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clever, or 10 miles west of Highlandville, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ozark...                          Sparta...
Crane...                          Highlandville...
Hurley...                         Spokane...
Christian Center...               Ponce de Leon...
Chestnutridge...                  Selmore...
Elsey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 200 AM CDT for
southwestern Missouri.

LAT...LON 3686 9360 3702 9358 3700 9307 3681 9315
      3682 9330 3679 9331
TIME...MOT...LOC 0121Z 275DEG 22KT 3695 9346

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:00 PM CDTSevere Thunderstorm WarningSGFShannon18 min
May 31, 7:03 PM CDTTornado WarningSGFDent, Shannon, Texas27 min
May 31, 7:04 PM CDTSpecial Weather StatementSGFWright41 min
May 31, 7:08 PM CDTSevere Thunderstorm WarningSGFOzark, Taney52 min
May 31, 7:10 PM CDTFlash Flood WarningSGFOzark, Taney4 hr
May 31, 7:14 PM CDTSevere Thunderstorm WarningSGFBarry, Stone14 min
May 31, 7:16 PM CDTFlash Flood WarningSGFShannon4 hr
May 31, 7:16 PM CDTSpecial Weather StatementSGFDouglas44 min
May 31, 7:19 PM CDTSevere Thunderstorm WarningSGFDent26 min
May 31, 7:24 PM CDTSevere Thunderstorm WarningSGFDent, Shannon51 min
May 31, 7:35 PM CDTSevere Thunderstorm WarningSGFTexas40 min
May 31, 7:40 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright50 min
May 31, 7:55 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas50 min
May 31, 7:57 PM CDTFlash Flood WarningSGFDouglas, Wright4 hr
May 31, 7:57 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright13 min
May 31, 7:59 PM CDTSevere Thunderstorm WarningSGFShannon11 min
May 31, 8:01 PM CDTSevere Thunderstorm WarningSGFOzark44 min
May 31, 8:09 PM CDTFlash Flood WarningSGFDent, Shannon, Texas5 hr
May 31, 8:11 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright49 min
May 31, 8:16 PM CDTSevere Thunderstorm WarningSGFShannon14 min
May 31, 8:24 PM CDTFlash Flood WarningSGFOzark5 hr
May 31, 8:38 PM CDTSevere Thunderstorm WarningSGFDent32 min
May 31, 8:40 PM CDTSevere Thunderstorm WarningSGFChristian, Stone50 min
May 31, 8:43 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark32 min
May 31, 8:53 PM CDTSevere Thunderstorm WarningSGFWright25 min
May 31, 9:01 PM CDTSpecial Weather StatementSGFDouglas44 min
May 31, 9:11 PM CDTSpecial Weather StatementSGFDent49 min
May 31, 9:17 PM CDTSpecial Weather StatementSGFOzark43 min
May 31, 9:22 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark53 min
May 31, 9:28 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney26 min
May 31, 9:45 PM CDTFlash Flood WarningSGFChristian, Stone, Taney6 hr
May 31, 10:12 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark48 min
May 31, 10:32 PM CDTFlash Flood WarningSGFHowell6 hr
May 31, 10:45 PM CDTSpecial Weather StatementSGFLawrence45 min
May 31, 11:19 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone41 min
Jun 1, 12:04 AM CDTSpecial Weather StatementSGFBarry41 min
Jun 1, 1:22 AM CDTAreal Flood WarningSGFOzark9 hr
Jun 1, 4:12 AM CDTAreal Flood WarningSGFHowell6 hr

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.